MAUDE Adverse Event Report: HOYA SURGICAL OPTICS, INC. 251; INTRAOCULAR LENS

HOYA SURGICAL OPTICS, INC. 251; INTRAOCULAR LENS
Model Number 251 (+21.50 D)
Medical Device Problem Code Material Split, Cut or Torn (4008)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 07/01/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
This initial and final emdr is being submitted to fda for a reportable event that occurred outside the usa.The delay in reporting was due to the complaint being originally assessed as "not reportable" to the regional regulatory authority, and the us facility's incorrect understanding that only complaints assessed as "reportable" in the region of origin, would need to undergo additional review for potential reportability to us fda.The error was noted due to remarks made by the fda auditor during a pre-approval inspection of the new thailand facility from 03-06 april 2023.Therefore, a us fda emdr report is being submitted to correct this omission.Haptic damage is indicated as a potential malfunction related to the iol, as covered under the warnings section of the product's instructions for use (ifu).The product was not returned to the manufacturer.The investigation was conducted, with the methods and results as noted below.As product was not returned appearance check could not be performed.No abnormalities were found in production and inspection records of the product.(serial no.: tbj400x5; model: 251).The exact root cause was not determined.However, based on the available information and our investigation, we believe this event was not caused by our product quality.A review of the most recent complaint trending data indicates that no significant trends have been identified at this time and no capa is required as part of the product evaluation.
 
Event or Problem Description
Event occurred in vietnam.Originally assessed as not reportable to local authorities.Ovd used was reported as "unknown." damaged haptic after implantation problem code: a0414 material split cut or torn implant date: (b)(6) 2020.Explant date: (b)(6) 2020.Patient impact: device explantation.

Brand Name
251
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
HOYA SURGICAL OPTICS, INC.
110 progress
suite 175
irvine CA 92618
Manufacturer (Section G)
HOYA MEDICAL SINGAPORE PTE LTD
455a jalan ahmad ibrahim
singapore, singapore 63993 9
SN   639939
Manufacturer Contact
goutham pendyala
110 progress
suite 175
irvine, CA 92618
9093896317
MDR Report Key17297466
Report Number3006723646-2023-00125
Device Sequence Number3874792
Product Code HQL
UDI-Device Identifier04547480450322
UDI-Public04547480450322
Combination Product (Y/N)N
Initial Reporter CountryVM
PMA/510(K) Number
P080004
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2020
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 07/10/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2022
Device Model Number251 (+21.50 D)
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/07/2021
Initial Report FDA Received Date07/11/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured04/30/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown